I believe it would be coded to "adverse effect of selective serotonin reuptake inhibitors," T43.225, with a 7th character of A, D, or S, as appropriate.
Sandra Colacino, CDIP, CCS-P
ICD-9-CM Coding Clinic, Fifth Issue 1994 Page: 9 Effective with discharges: December 19,1994
What is the correct code for serotonin syndrome secondary to Prozac and Nardil?
As of October 1, 2009, code 969.0, Poisoning by psychotropic agent, Antidepressants, has been further expanded to provide a unique code for each of the common current classes of antidepressants.
The answer would depend on the diagnostic statement of the attending physician. If the physician states that the syndrome is due to an adverse effect of medication properly administered, assign code 333.99, Other and unspecified extrapyramidal diseases and abnormal movement disorders, and E939.0, Antidepressants causing adverse effects in therapeutic use. If however, the physician states that the syndrome is due to an overdose, or inappropriately administered medication, assign codes 969.0, Poisoning by psychotropic agents, antidepressants, 333.99, Other and unspecified extrapyramidal diseases and abnormal movement disorders, and E854.0, Accidental poisoning by other psychotropic agents, antidepressants. If this is a suicide attempt, assign codes 969.0, 333.99, and E code, E950.3, Suicide and self-inflicted poisoning by solid or liquid substances, tranquilizers and other psychotropic agents.
© Copyright 1984-2017, American Hospital Association ("AHA"), Chicago, Illinois. Reproduced with permission. No portion of this publication may be copied without the express, written consent of AHA.